Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 29, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 9, 2016, 10:21 AM MDT. It took effect at Oct 10, 2016, 10:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2016, 10:21 AM MDT (16:21 UTC)
- In effect from
- Oct 10, 2016, 10:00 AM MDT
- Expired
- Oct 10, 2016, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
143 WWUS85 KCYS 091621 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MDT SUN OCT 9 2016 ...RED FLAG WARNING LATE MONDAY MORNING AND AFTERNOON ALONG AND EAST OF INTERSTATE 25... .A RED FLAG WARNING IS IN EFFECT LATE MONDAY MORNING AND AFTERNOON ALONG AND EAST OF INTERSTATE 25 FOR GUSTY WINDS AND LOW HUMIDITIES. NEZ311>313-WYZ301-310-101200- /O.UPG.KCYS.FW.A.0026.161010T1600Z-161011T0000Z/ /O.NEW.KCYS.FW.W.0029.161010T1600Z-161011T0000Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 1021 AM MDT SUN OCT 9 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...310...311...312 AND 313... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ RUBIN
4 follow-up statements
363 WWUS85 KCYS 100328 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 928 PM MDT SUN OCT 9 2016 ...RED FLAG WARNING LATE MONDAY MORNING AND AFTERNOON ALONG AND EAST OF INTERSTATE 25... .A RED FLAG WARNING IS IN EFFECT LATE MONDAY MORNING AND AFTERNOON ALONG AND EAST OF INTERSTATE 25 FOR GUSTY WINDS AND LOW HUMIDITIES. NEZ311>313-WYZ301-310-101400- /O.CON.KCYS.FW.W.0029.161010T1600Z-161011T0000Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 928 PM MDT SUN OCT 9 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...310...311...312 AND 313... * WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
117 WWUS85 KCYS 100846 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 246 AM MDT MON OCT 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING UNTIL 6 PM THIS EVENING ALONG AND EAST OF INTERSTATE 25... .A RED FLAG WARNING REMAINS IN EFFECT FROM LATE THIS MORNING THROUGH THIS LATE THIS AFTERNOON ALONG AND EAST OF INTERSTATE 25 FOR GUSTY WINDS AND LOW HUMIDITIES. NEZ311>313-WYZ301-310-110000- /O.CON.KCYS.FW.W.0029.161010T1600Z-161011T0000Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 246 AM MDT MON OCT 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...310...311...312 AND 313... * WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
124 WWUS85 KCYS 102005 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MDT MON OCT 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM THIS EVENING FOR MUCH OF THE DISTRICT... .A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR MUCH OF THE DISTRICT FOR GUSTY WINDS AND LOW HUMIDITIES. WYZ308-309-110000- /O.EXA.KCYS.FW.W.0029.000000T0000Z-161011T0000Z/ LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- 205 PM MDT MON OCT 10 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 308 AND 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ311>313-WYZ301-310-110000- /O.CON.KCYS.FW.W.0029.000000T0000Z-161011T0000Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 205 PM MDT MON OCT 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...310...311...312 AND 313... * WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ RUBIN
605 WWUS85 KCYS 102342 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 542 PM MDT MON OCT 10 2016 NEZ311>313-WYZ301-308>310-110045- /O.EXP.KCYS.FW.W.0029.000000T0000Z-161011T0000Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 542 PM MDT MON OCT 10 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 301...310...311...312 AND 313... WINDS HAVE STARTED TO DIMINISH ACROSS THE AREA THIS EVENING WITH RELATIVE HUMIDITIES STARTING TO RECOVER. THEREFORE...WILL ALLOW THE RED FLAG WARNING TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 9, 10:17 AM MDT, 4 minutes earlier.
Area forecast discussion, Oct 9, 10:17 AM MDT, 4 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1017 AM MDT Sun Oct 9 2016 .SHORT TERM...(Today through Tuesday) Issued at 300 AM MDT Sun Oct 9 2016 Split flow exists over the western CONUS with a southern stream trough lifting northeast across AZ and NM and a deeper northern stream trough over British Columbia. A near zonal flow aloft dominated the CWA, with mid and upper level moisture spreading north across the central and southern Rockies. A surface front extended from central MT through northeast WY and the western NE panhandle. Light south to southeast winds prevailed. Skies were partly cloudy with temperatures in the 30s and 40s. Main forecast concerns during the short term will focus on winds, temperatures and precipitation chances. Southern stream trough will pass well south of the CWA today, with just some mid and high clouds. Lee surface trough over the high plains strengthens today and moreso Monday as the northern stream trough tracks east across MT. Westerly winds will increase with 700mb winds near 30 kt along and west of the Laramie Range. It will be warmer today with 700mb temperatures 7-8 deg C. Expect highs in the 70s to low 80s for the plains, with 60s elsewhere. 700mb winds increase to 45 kt late tonight along the I-25 corridor and spread east onto the plains Monday. Deep mixed layer will produce westerly wind gusts of 35 to 45 mph across much of southeast WY Monday afternoon. Downslope winds will push the mercury into 70s and 80s Monday afternoon for the plains. A few showers or tstorms will be possible over the Snowy and Sierra Madres late Monday. A strong cold front surges south across the CWA Monday night with a wind shift to the north-northeast. There will be sufficient lift from upper jet max combined with increasing low/mid level moisture and upslope wind component for scattered showers Tuesday. Much colder air mass spreads north to south Tuesday with highs in the 40s north of a Douglas-Alliance line and 50s to the south. .LONG TERM...(Tuesday night through Saturday) Issued at 230 AM MDT Sun Oct 9 2016 Scattered rain and snow showers will move out of the CWA Tuesday night as the upper shortwave moves quickly east over the northern and central plains and a surface high settles over the area. Dry weather then expected Wednesday through the end of the week. Cool Wednesday then temperatures rebounding Thursday and Friday under a generally zonal flow aloft and downsloping surface winds. Warm and breezy weather Friday and Saturday with lee troughing over the high plains increasing the surface pressure gradient. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 230 AM MDT Sun Oct 9 2016 VFR through the period with high clouds over parts of the area. Some gusty winds affecting mainly KRWL and KLAR this afternoon. && .FIRE WEATHER... Issued at 1016 AM MDT Sun Oct 9 2016 We have opted to upgrade our Fire Weather Watch to a Red Flag Warning for Monday based on the morning model guidance. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning from 10 AM to 6 PM MDT Monday for WYZ301-310. NE...Red Flag Warning from 10 AM to 6 PM MDT Monday for NEZ311>313. && SHORT TERM...MAJ LONG TERM...RE AVIATION...RE FIRE WEATHER...RUBIN
Hazardous weather outlook, Oct 9, 3:19 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 319 AM MDT SUN OCT 9 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>119-100930- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 319 AM MDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON OVER THE EASTERN AND SOUTHEASTERN PLAINS OF WYOMING DUE TO LOW HUMIDITIES AND BREEZY SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WARM TEMPERATURES...GUSTY WEST WINDS AND LOW HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF EASTERN AND SOUTHEASTERN WYOMING AND THE NEBRASKA PANHANDLE MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM TO 6 PM MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Wyoming, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.